Get your Health question answered in 3 easy steps

169 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How long can I retain a 153/100 Blood Pressure and be safe ?

How long can I retain a 153/100 Blood Pressure and be safe? And...? My blood pressure is 153/100 and has been like that since my Dr. visit a few months ago (my last dr visit before that was 3 years ago). How long is it safe for my bp to be this high? My dr didn t prescribe any meds, although in his office my bp was 154/95. He also said that I needed to lose weight and eat less salt. I m 5 5 and 169 lbs My other question is, if my weight has any a lot to do with my bp being high would I be able to take a diet pill. A few years ago I was on phentermine 37.5mg and had dramatic weight loss within two months (then had a baby, and packed on some weight) so I thought If I got on the pills I could loose weight quickly and lower by bp. Thanks
Wed, 20 Jul 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
General & Family Physician 's  Response
Hello Tabassum;
welcome to HealthcareMagic
The BP of 153/100 is high especially the diastolic or the lower BP of 100 is a part to worry.If you do not treat it ;it may continue for long time also but without your knowledge the high BP will start damaging your internal organs.BP should be treated as early as possible and nobody should be careless towards it.The high BP can affect:
-Head -where there are chances of haemorrhage resulting in paralysis so it is serious.
-Eyes-High BP can cause hypertensive retinopathy and can result in loss of vision
-Heart-it can cause congestive cardiac failure and enlargement of heart.
Kidneys -here high BP can cause nephropathy causing failure of kidney function.
Not to scare you but for your knowledge I have listed the few organs and the damage that long standing and untreated BP can cause you.See it and please start caring about your health as with just one medicine a day you can stay happily so why not take the medicine regularly and your BP will remain normal and you will remain healthy.
Thanks
I find this answer helpful
  User's Response
joaquim's  Response
The systolic (top number) of your BP is high, but the diastolic (bottom number) is concerning because this is your blood pressure when your heart is at rest, and what your heart has to pump against in order to get blood to all the parts of your body. That puts more of a workload on your heart, and over the long term, will cause a lot of problems. There's no easy, quick pill to pop that will miraculously solve your problems. Lowering the sodium you take in will help somewhat (if you eat more salt, you take in more water / liquid in order to flush out the excess salt you don't need, so you "store" more water in your blood vessels until your kidneys can filter it and you pee out the excess), but also exercising and getting the pump (your heart) to work more efficiently is the way to go. Cut portion sizes by half, exercise regularly, and you'll drop the weight and feel better. Your BP will go down too.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I m a 37 year old male 5 5 at approximately 170 lbs I m moderately active however my blood pressure has been consistently been over 140 / 100 for the past few weeks. With one instance causing mild chest pain the hospital verified my blood pressure was at 144 / 107. I m looking for idea s from causes, potential long term effects and non prescribed ways to lower my blood pressure.

doctor1 MD

Hi, I have blood pressure 120/90 - is this anything to be concerned with please? Also, my Mother is COPD and diabetic. She is suffering with sciatica and has been given gabapintine 100mg 3 pills 3 times a day. How long will these take to take effect please?

doctor1 MD

Iwent off blood pressure meds to see if I was being affected by side effects and blood pressure stayed normal so I never restarted taking the meds however after a cortisone shot blood sugars and blood pressure have risen. Should I reinstate the blood pressure meds and how long would it take before they start working. I was on Spironolactone, Divon, and lopressor Pressure are 160/100 heart rates in the 100 as well

Recent questions on  Phentermine/topiramate

doctor1 MD

I take 225 mg of Effexor daily and I've gained 40 lbs! Is there something else I can take along with my Effexor that will depress my appetite?

doctor1 MD

I am having Hypothyroid taking Thyroxine 100 mcg every day. I am gaining weight this problem. I am 33 years old, 5 8 with 76 KG weight. I am on strict diet and workout plan from last 8 months. Everyday I walk for 6 km, cycle for 20 km in week...

doctor1 MD

I have a serious question I m on Phentermine 37.5 and I took 3 today, one this morning and one around noon and one about a hour and a half ago, I feel fine but my pulse is 142bpm,is that bad? I ve took this before and never had a problem with it I m just wondering if that s normal or not?

doctor1 MD

Age 28 Height 5ft 1 Weight 9st 12 I have been taking phentimine on and off for years (5years) i stopped last week for good because I started with palpitations all the time and feeling faint and only was using the for energy and not eating much on them, its been a week now but today although I d eaten breakfast I found myself having to take coat off (in snow) I was sweating, felt weak and faint. Is this side effects from phentimine?

doctor1 MD

hi i am male 57 years and i am taking phentermine 37.5 mg am tall 5.9 my wight is 290 pounds and i feel very tired every time and my nerves ore swolln on my back especialy on my neck and i have strong depression like two or three times a day, and my body is has a complete difference simtoms that i didnt have before itook the phentermine. Thank you for you help.

doctor1 MD

I have been on phentermine and topiramate for1 week and have lost 13 lbs. Is this normal? I wasn't given a food plan by my doctor.....do you have one I can use? I am drinking mostly water....my tastes buds are shot and nothing tastes good. I have eaten very small portions of what I usually eat......is this ok? What can I do for this terrible taste in my mouth? Can I have a mint or hard candy?